FDA Warns AD/HD Patch Can Lead To Permanent Skin Color Loss

Medscape (6/25, Brooks) report that the FDA issued a warning Wednesday that Noven Therapeutics, Inc.’s Daytrana (methylphenidate), a patch for the treatment of attention-deficit/hyperactivity disorder (AD/HD), “may cause permanent skin color loss.” According to the FDA, “postmarketing reports of acquired skin depigmentation or hypopigmentation of the skin, consistent with chemical leukoderma, have been associated with the use of the Daytrana patch.” The condition is not physically harmful, but it is disfiguring. In response, the FDA “has added a new warning to the drug label to indicate the risk for chemical leukoderma.”

The Pharmacy Times (6/25, Allikas) reports that there have been 51 “chemical leukoderma cases reported to the FDA Adverse Event Reporting System (FAERS).” Healio (6/25) also covers the story.

Ready for Takeoff?

Excerpt from Dermatology World – April 2015:

While 90 percent of respondents reported that their organizations have already begun developing or implementing a telemedicine program, 41 percent said their organizations do not receive any reimbursement for these services. Twenty percent of executives reported receiving lower rates from managed care companies for telemedicine than in-person visits. Medicare’s thin coverage practices for telemedicine were the biggest reimbursement concern for 21 percent of respondents while 18 percent said they were most uneasy about state laws failing to mandate that commercial companies pay for such services.

That is the same message Brenda Dintiman, MD, a dermatologist from Fairfax, Virginia who testified as a small practitioner on behalf of the AAD, delivered before the House Small Business Subcommittee on Health and Technology.

READ THE ARTICLE

Can you get a skin allergy from Vaping?

Vaping or the use of e-cigarettes has been touted as “safer” than smoking cigarettes. Yet, is this really true? With respect to skin allergies, hives and itching, there may be more to be studied.  Many of the liquids used for vaping containe propylene glycol, a known skin allergen. In addition, many contain fruit and spice flavorings such as strawberry, mint and berry extracts that are know irritants on the skin and possibly can also produce hives and a systemic reaction. If you already know that you are allergic to berries, then vaping an extract with berries could produce a systemic allergic response in your lungs and trigger a skin allergy.

Read More
Page 2 of 212